It is inconceivable that you take a multivitamin in good faith and it wrecks havoc on your health in such a profound way but that is the case. I "was" taking a Centrum multivitamin once a day as suggested on the back label and I was waking up with dry mouth so sever I could not even swallow. My skin was getting scaly, my eyes burning and my feet were so dry they begin to develop calluses and crack. I stopped my vitamin and it is now gone. WHAT IS UP CENTRUM? It is not just Centrum but any type of multivitamin causes this.
If you search the internet for "dry mouth and multivitamin" you get this idiot named "Jade M" on Google answers that replies that it is "not likely" that a multivitamin is causing this dryness of nearly every cell in the body. Sorry to say Jade M whoever you are but you are WRONG... If you don't know what you are talking about you shouldn't be doling out incorrect information in an online medical forum.
My sister is a nurse at a veterans hospital and she complained to her doctor that she was getting dry mouth. He told her that it was her multivitamin and she cut down her intake of the multivitamin and her dry mouth left completely.
A friend of mine who takes many medications for his heart just came up to me and told me he was getting terrible dry mouth at night and reduced his multivitamin to only a few times a week and now no more dry mouth. In other words if you follow the directions on the back label of your vitamins they will start slowly killing you.
Don't expect Paul G. Donohue M.D.to help you either.
Restoring moisture to a dry mouth
DEAR DR. DONOHUE: I am a 75-year-old woman in very good health. My problem is a dry mouth. A doctor told me that it comes from medicines, but the only thing I take is a multivitamin. On waking in the morning, my tongue is pasted to the roof of the mouth and my teeth. My mouth gets so dry, it affects my speech. I have tried mouthwashes and sprays, but they last only a few minutes. Can you help me?
Excerpt of Donohue's reply:
"Many medicines dry the mouth. Anticholinergics like Robinul, atropine and scopolamine (the patch used to prevent seasickness), Pamelor and other antidepressants, beta blockers, diuretics and calcium channel blockers are the chief offenders. You take none of these. Your multivitamin isn't the cause.
Comment: That is a lot of hodgepodge but... SORRY TO SAY err, Donohue but you are also, WRONG!
He basically dismisses this elderly persons claim then tries to get her to take corrective medications. How typical...
I get dry mouth too plus my skin gets dry and scaly and when I stop my multivitamin it immediately goes away.
Now this is four completely unrelated people all coming to the exact same conclusion.
Not only can we not trust the general consensus on the internet but we cannot trust people who have PHD credentials giving their advice online. What do we have to dry up and die before we finally figure out what ails us? When my sister told this to me I did not really give it much thought.
Then I permanently lost 10% of my eyesight due to dry eyes. Then my mouth chronically became dry, skin kept piling up on my feet that I couldn't sand it off fast enough to keep up with it, the skin on my hands became scaly and my lips kept cracking and my tongue felt like it had pins and needles poking into it.
I stop the multivitamin and my mouth symptoms are gone, sadly my eyesight is still damaged. I should have just listened to my sister rather than err, Jade M. My doctor was even prescribing fish oil supplements to correct the dry skin problem which could not even put a dent in the problems being caused by my multivitamin.
I don't consume a lot of salt in my diet and I am on no other medications or drugs whatsoever. If you are experiencing dry mouth and take a multivitamin stop the vitamin immediately before you ruin your health irreversibly.
Take it only a few times a week, if that, and you will realize the vitamins cause this. I was also told by a pharmacist that other than the antioxidants, a person gets what they need from their diet of most minerals and do not require a multivitamin at all.
So a strictly antioxidant formula is all that is required minus the multivitamin minerals.
Please weigh in on this, sorry I am upset about this but I am also troubled now by internet advice that is clearly WRONG about this issue and no telling how many others.
Tinnitus, vision loss, global cellular degeneration, moisture loss, and even constipation are all caused by general use of multivitamins. Also if you are feeding your children multivitamins you should be highly cautious of this too. Even children should only be given a multivitamin a few times a week and not every day. They should be explained the dangers of regular use of vitamins (in other words following the prescribed dosage).
Take it from me who has experienced this first hand, my sister who is a nurse, my friend taking many meds whose dry mouth stopped the very day he cut down on his multivitamin and L.F who was incorrectly advised by, err, Donehue.
It is a sad commentary that people have to collectively learn this on their own and that doctors, health specialists and the internet are so out of the loop. Consider that vitamin waters and health food drinks on top of a multivitamin only compound this problem.
I forget what my sister said was causing this, I seem to recall zinc, but I may be wrong about that. I have to ask her again. Consider if it is visibly destroying your skin it is also destroying your major organs too.
Please comment and offer any further advice on this subject.